Alert archive / Arkansas / Special Weather Statements in 2019
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 9, 2019, 3:49 AM CDT for Crawford County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 3:49 AM CDT (08:49 UTC)
- Expired
- Aug 9, 2019, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220
WWUS84 KTSA 090849
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Fri Aug 9 2019
ARZ019-020-029-090930-
Sebastian AR-Franklin AR-Crawford AR-
349 AM CDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 430 AM CDT...
At 348 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Alma to 4 miles north of Branch.
Movement was south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Van Buren... Ozark...
Charleston... Alma...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Rudy... Wiederkehr Village...
Kibler... Concord...
Caulksville... Shibley...
Vesta... Cecil...
Ursula... Etna...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 28.
Interstate 540 near mile marker 2.
Interstate 49 between mile markers 22 and 29.
LAT...LON 3538 9371 3537 9375 3542 9381 3531 9381
3532 9392 3523 9392 3523 9394 3537 9432
3565 9432 3545 9371
TIME...MOT...LOC 0848Z 344DEG 12KT 3550 9425 3537 9393
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:18 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 9, 3:18 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 AM CDT Fri Aug 9 2019
.DISCUSSION...
Bands of elevated showers/thunderstorms will likely continue
to increase in coverage this morning across portions of
northeastern Oklahoma and northwest Arkansas in convergent
zone of low level jet. Very heavy rainfall will be likely in
the stronger storms with PWAT in excess of 2 inches. The
flash flood watch will be expanded to include a few more
counties to the south and to include west-central Arkansas where
training storms have developed. South of the main precipitation,
across far southeast Oklahoma, heat indices will likely climb into
the 105 to 109 degree range this afternoon and will therefore go
ahead and issue a heat advisory for aforementioned area.
Still the potential for scattered thunderstorms to redevelop
tonight across portions of northeast Oklahoma/northwest Arkansas
on periphery of upper ridge but overall precipitation coverage is
expected to be less compared to this morning.
Upper high will begin to build into the region from the south
Saturday through Monday with very hot/humid conditions expected.
A heat advisory will likely be required each day across a large
portion of the area as heat indices approach or exceed 110
degrees in some locations.
Upper ridge will shift south again by Tuesday with a weak frontal
boundary sagging into the area as upper wave moves into the upper
mid west. This should knock temperatures back to near or slightly
below normal for the Tuesday/Wednesday time frame with
precipitation chances returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 75 96 77 / 70 40 30 10
FSM 90 76 96 77 / 70 40 30 10
MLC 92 77 97 78 / 40 20 20 10
BVO 86 73 93 74 / 60 40 30 10
FYV 85 72 90 74 / 70 50 40 10
BYV 87 72 91 74 / 60 50 50 10
MKO 89 75 94 76 / 70 40 30 10
MIO 85 72 91 74 / 50 40 40 10
F10 92 75 98 77 / 60 20 20 10
HHW 95 77 97 77 / 30 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until noon CDT today for OKZ054>072.
Heat Advisory from noon today to 7 PM CDT this evening for
OKZ049-053.
AR...Flash Flood Watch until noon CDT today for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....12Hazardous weather outlook, Aug 8, 4:54 PM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 454 PM CDT Thu Aug 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 454 PM CDT Thu Aug 8 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This evening through tonight. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Tonight. DANGEROUS HEAT. RISK...Significant. AREA...Mainly along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... A weak surface boundary stretched west to east roughly along the Interstate 40 corridor late this afternoon. Showers and thunderstorms will remain possible near and mainly to the north of this boundary this evening and into the overnight hours. A few of the storms could become strong to marginally severe, although organized severe weather is not expected. Heavy rain producing thunderstorms training across the same areas will also raise flash flood concerns across parts of northeast Oklahoma and northwest Arkansas, mainly tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential...Heavy Rain Potential. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will remain possible into Saturday as the frontal boundary lingers in the vicinity. Another frontal boundary will move into the area next week, with thunderstorm chances increasing Tuesday and Wednesday as a result. To the south of the frontal boundaries, hot and humid conditions will continue, with afternoon heat index values nearing or exceeding 105 degrees each afternoon. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 9, 2:57 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD 4 NNW OZARK 35.54N 93.85W
08/09/2019 FRANKLIN AR EMERGENCY MNGR
NUMEROUS ROADS FLOODED NORTH OF OZARK, INCLUDING HIGHWAY
23 AND NEARBY COUNTY ROADS. DEBRIS FROM FLOODING ACROSS
ROADWAYS. LOCATION APPROXIMATE BASED ON INFORMATION FROM
EMERGENCY MANAGER AND FLASH DATA.
&&
KAHSpecial weather statement, Aug 9, 3:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
349 AM CDT Fri Aug 9 2019
ARZ019-020-029-090930-
Sebastian AR-Franklin AR-Crawford AR-
349 AM CDT Fri Aug 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 430 AM CDT...
At 348 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Alma to 4 miles north of Branch.
Movement was south at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Van Buren... Ozark...
Charleston... Alma...
Lavaca... Mulberry...
Dyer... Altus...
Branch... Denning...
Rudy... Wiederkehr Village...
Kibler... Concord...
Caulksville... Shibley...
Vesta... Cecil...
Ursula... Etna...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 28.
Interstate 540 near mile marker 2.
Interstate 49 between mile markers 22 and 29.
LAT...LON 3538 9371 3537 9375 3542 9381 3531 9381
3532 9392 3523 9392 3523 9394 3537 9432
3565 9432 3545 9371
TIME...MOT...LOC 0848Z 344DEG 12KT 3550 9425 3537 9393The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:23 PM CDT | Special Weather Statement | TSA | Haskell | 52 min |
| Aug 8, 8:09 PM CDT | Special Weather Statement | TSA | Sequoyah | 51 min |
| Aug 8, 8:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Aug 8, 9:46 PM CDT | Special Weather Statement | TSA | Okfuskee | 44 min |
| Aug 8, 10:24 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Aug 9, 3:33 AM CDT | Heat Advisory | TSA | Choctaw, Pushmataha | 15 hr |
| Aug 9, 5:33 AM CDT | Flash Flood Warning | TSA | Adair, Sequoyah | 6 hr |
| Aug 9, 7:15 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 3 hr |
| Aug 9, 8:16 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 3 hr |
| Aug 9, 8:24 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Aug 9, 8:56 AM CDT | Flash Flood Warning | TSA | Cherokee | 3 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers | 3 hr |
| Aug 9, 11:27 AM CDT | Flash Flood Warning | TSA | Mayes, Rogers | 95 min |
| Aug 9, 11:40 AM CDT | Areal Flood Warning | TSA | Adair | 6 hr |
| Aug 9, 12:24 PM CDT | Areal Flood Warning | TSA | Cherokee | 3 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 29 hr |
| Aug 9, 3:09 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 53 hr |
| Aug 8, 9:05 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Aug 8, 11:52 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 3 hr |
| Aug 9, 2:04 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 6 hr |
| Aug 9, 3:42 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 8 hr |
| Aug 9, 5:29 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 5 hr |
| Aug 9, 7:58 AM CDT | Areal Flood Warning | TSA | Crawford, Franklin | 6 hr |
Nearby
Special Weather Statements in Arkansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.